We prove that any subset of R^2 parametrized by a C^1 periodic function and its derivative is the Euclidean invariant signature of a closed planar curve. This solves a problem posed by Calabi et al. (Int. J. Comput. Vis. 26:107-135, 1998). Based on the proof of this result, we then develop some cautionary examples concerning the application of signature curves for object recognition and symmetry detection as proposed by Calabi et al.

Invariant signature of closed planar curves / Musso, E; Nicolodi, Lorenzo. - In: JOURNAL OF MATHEMATICAL IMAGING AND VISION. - ISSN 0924-9907. - 35:(2009), pp. 68-85. [10.1007/s10851-009-0155-0]

Invariant signature of closed planar curves

NICOLODI, Lorenzo
2009-01-01

Abstract

We prove that any subset of R^2 parametrized by a C^1 periodic function and its derivative is the Euclidean invariant signature of a closed planar curve. This solves a problem posed by Calabi et al. (Int. J. Comput. Vis. 26:107-135, 1998). Based on the proof of this result, we then develop some cautionary examples concerning the application of signature curves for object recognition and symmetry detection as proposed by Calabi et al.
2009
Invariant signature of closed planar curves / Musso, E; Nicolodi, Lorenzo. - In: JOURNAL OF MATHEMATICAL IMAGING AND VISION. - ISSN 0924-9907. - 35:(2009), pp. 68-85. [10.1007/s10851-009-0155-0]
File in questo prodotto:
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/11381/2263177
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 20
  • ???jsp.display-item.citation.isi??? 18
social impact